Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

14 month old, having loose motions, prescribed Bacigyl. Repeated stool test show pus cells, advised Amikacin inj. Is it necessary ?

Hi, Im AAAAAA I have a baby girl 14 months old. To tell you her history: 1) 20th Dec 12 - She was suffering from loose motions. 2) 3rd Jan 13 - Stool test said: Musuc-present, Pus-15-20/hpf, RBC-absent., fat bodies - present & undigested vegetable cells (+). Medicine given - Bacigyl 3.5ml twice for 6 days. 3) then she got cured, meaning loose motions stopped. but after few days again loose motions started. 4) 24th Jan 13 - Stool test said: Musuc-present, Pus-100-120/hpf, RBC-occasional, Macrophages- occasional. medicine given Bacigyl 3.5ml twice for 6 days. 5) since than she did not have any loose motions. however doctor advised for repeat stool test after the course was over. 6) 2nd Feb 2013 - Stool test said: Musuc-present, occult blood - present, Pus-100-150/hpf, RBC-occasional, Macrophages- occasional. medicine given, Paraxim 5ml thrice. for 6 days. 7) repeat stool test after 6 days - 9th Feb 13 - Stool test said: Musuc-present, occult blood - present, Pus-200-250/hpf, RBC-2-3, Macrophages- occasional. 8) My querry is that, now my baby is having no loose motions /7 is very active with no problems since past 12 days. still the stoll shows pus. now doctor has recommended Injection Amikacin for 7 days, 1 per day. question1- If my baby is having normal motions & is very active & gaining weight, is this injection necessary? question 2- i have read that Amikacin injection have many side effects like kidney problem & hearing loss . is it safe for my baby? plz help, feel totally lost.
Asked On : Wed, 13 Feb 2013
Answers:  2 Views:  162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
I advise you to send stool for culture and sensitivity to know the growth of any pathogenic bacteria and its sensitivity to the antibiotic so that appropriate antibiotic can be selected from the list.
If oral antibiotic is sensitive it can be started to avoid injections.
If given in appropriate and correct dose and duration, amikacin is not associated with kidney problems in normal children with normal kidney function.
Consult your Pediatrician again and discuss your concerns.
Hope I have answered your query.
Answered: Sat, 16 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Since your child is getting better now.he is having normal frequency of stools and is active as well.
I do not feel ,he need more antibiotic for this.
I suggest you to get stool examination and stool culture from some different lab.and wait for results before giving any further medication.
Maintain his hydration.
Be in regular follow up with your doctor.
Wishing your child good health.
God bless.
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor